MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information cannot be provided due to personal data privacy legislation/policy section d6a: if implanted, give date: not applicable, as there was no patient contact with the product.Section d6b: if explanted, give date: not applicable, as there was no patient contact with the product.Section e1: initial reporter telephone number: (b)(6).Section h3-other (81): the device was not returned for analysis; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the plunger got stuck and customer was unable to advance the preloaded intraocular lens (iol).Upon examination, the optic appeared to be damaged by the plunger so the decision was made to open a second device of the same model, dcb00.The same thing happened again and the account implanted a different model lens instead, zcb00.The process of preparing the lenses were as recommended, chamber filled with balanced salt solution (bss), small amount of provisc to the tip and in both lenses, device advancement after more than 30 seconds.No further information was provided.This is report 1 of 2 for the first dcb00.A separate report is being submitted for the second dcb00 involved.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: 16 june 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was stuck inside of the cartridge.The cartridge could be observed to have a damaged cartridge tip, in a way consistent with a handpiece that was damaged during shipping.Further inspection of the cartridge, revealed that there was no viscoelastic residue dispersed throughout the cartridge, suggesting that an inadequate amount of ovd may have contributed to the complaint issue.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.The lens was removed and cleaned, revealing that the lens was damaged and had a detached haptic.Based on the device evaluation of the sample as it was received, the lens damage, lens jam and resistant felt by the customer was most likely due to the lack of healon in the cartridge.There is no product deficiency identified or determined to be associated with the manufacturing process.The product was manufactured according to the established procedures and in compliance with their intended use.Manufacturing record evaluation: based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17159890
Report Number3012236936-2023-01504
Device Sequence Number14808053
Product Code HQL
UDI-Device Identifier05050474636231
UDI-Public(01)05050474636231(17)260114
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000275
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown